Q14) The nurse working on a high-acuity medical-surgical unit is prioritizing care for four clients who were just admitted. Which client should the nurse assess FIRST?
(a) The NPO client with a blood glucose level of 80 mg/Dl who just received 20 units of insulin lispro – correct answer
(b) The client with a pulse of 62 beats/min, about to receive digoxin
(c) The client with a blood pressure of 136/92 mm Hg. Who complains of having a headache
(d) The client with an allergy to penicillin who is receiving an infusion of vancomycin
Q19) What should the nurse include in a client’s discharge teaching when going home with a prescription for digoxin-0.125 mg by mouth once daily? Check the answer again.
(a) Take the digoxin at bedtime
(b) You must be able to check your pulse
(c) Don’t take digoxin if your heart rate exceeds 90 beats per minute
(d) Eat a diet high in bran fiber and calcium
Q23) Which of these findings from a client taking steroids should the nurse report immediately?
(a) Temperature of 100.2 degrees Fahrenheit – correct answer
(b) glucose 128 mg/dL
(c) heart rate of 92 beats per minute
(d) blood pressure of 144/68 mm Hg
Q29) A client will begin taking fexofenadine for hay fever. The nurse teaching this client will tell the client which of the following?
(a) Fexofenadine should be taken with food to prevent gastrointestinal symptoms
(b) The medication may be taken once or twice daily
(c) Tolerance to sedation will occur in a few weeks
(d) With renal impairment, this drug should be taken every other day
administer insulin lispro
Q33) The nurse is schedule to administer insulin lispro per sliding scale before meal. The serum blood glucose reading before lunch is 280 mg/Dl. Given the following sliding scale, how much Humalog insulin should be given before lunch? (select all that apply)
(a) If below 60, notify the provider
(b) If 60 – 124, no coverage
(c) If 125 – 150 give two unit
(d) If 151 -200, give four unit
(e) If 201 -250, give six unit
(f) If 251 -300, give eight unit
(g) If over 300 notify the provider
type one diabetes
Q34) A client with type one diabetes who takes insulin reports taking propranolol for hypertension. Why is the nurse concerned?
(a) Propranolol increases insulin requirements because of receptors blocking
(b) The beta-blocker can mask the symptoms of hypoglycemia – correct answer
(c) The beta-blocker can cause insulin resistance
(d) Using the two agents together increases the risk of ketoacidosis
systemic fungal infection
Q41) A client is taking oral itraconazole for a systemic fungal infection. The nurse reviews the medication record and notes that the client is also taking cimetidine for reflux disease which action should the nurse take?
(a) Administer the cimetidine one hour before the itraconazole
(b) Administer the cimetidine at least two hours after the itraconazole – correct answer but confirm
(c) Confer with the prescriber about a potentially hazardous interaction
(d) Don’t give the cimetidine to a client receiving itraconazole
Q39) What should a nurse advice a client on spironolactone regarding necessary self-care?
(a) Continue taking this medication even if you feel well
(b) Avoid salt substitutes – correct answer
(c) Add as many fruits and vegetables to your diet as possible
(d) Check your pulse before taking this medication
Q54) Which of these statements best describes the concept of half-life?
(a) It is the time it takes for half of the medication to be metabolized for elimination of the medication.
(b) It is the time it takes for half of the medicinal effect effects to be achieved
(c) It is the time it takes for half of the medication to be distributed to receptors
(d) The term refers to the shelf life of the drug
Q58) A client who has had abdominal surgery has been receiving morphine sulfate via client-controlled- analgesia. The nurse assesses the client and notes that the client’s pupils are constricted and the client is drowsy and lethargic. Th client’s heart rate is 84 beats/min, their respiratory rate is 10 beats per minute, and their blood pressure is 90/50 mm Hg. What is the nurse’s best action?